Publications of Joel Berman

Joel Berman.  Maximal n-generated subdirect products.  International Journal of Algebra and Computation, 26(1):123-155, 2016.
Clifford Bergman and Joel Berman.  Fully invariant and verbal congruence relations.  Algebra Universalis, 70(1):71--94, 2013. MR3073940
Joel Berman.  Upper bounds on the sizes of finitely generated algebras.  Demonstratio Math., 44(3):447--471, 2011. MR2866578
Joel Berman, Paweł Idziak, Petar Marković, Ralph McKenzie, Matthew Valeriote and Ross Willard.  Varieties with few subalgebras of powers.  Trans. Amer. Math. Soc., 362(3):1445--1473, 2010. MR2563736
Joel Berman, Wiesław Dziobiak, Don Pigozzi and James Raftery.  In memory of Willem Johannes Blok 1947--2003.  Studia Logica, 83(1-3):5--14, 2006. MR2250102
J. Berman and W. J. Blok.  Algebras defined from ordered sets and the varieties they generate.  Order, 23(1):65--88, 2006. MR2258461
Joel Berman and Paweł M. Idziak.  Generative complexity in algebra.  Mem. Amer. Math. Soc., 175(828):viii+159, 2005. MR2130585
Joel Berman.  The structure of free algebras.  In Structural theory of automata, semigroups, and universal algebra, pages 47--76.  Springer, Dordrecht, 2005. MR2210125
Joel Berman and W. J. Blok.  Free Łukasiewicz and hoop residuation algebras.  Studia Logica, 77(2):153--180, 2004. MR2080237
Joel Berman.  In memoriam: Willem Johannes Blok 1947--2003.  Bull. Symbolic Logic, 10(3):435--437, 2004. MR2083291
Joel D. Berman and Gabriela Hauser Bordalo.  Irreducible elements and uniquely generated algebras.  Discrete Math., 245(1-3):63--79, 2002. MR1887049
J. Berman and W. J. Blok.  Stipulations, multivalued logic, and De Morgan algebras.  Mult.-Valued Log., 7(5-6):391--416, 2001. MR1901122
Joel Berman and Paweł Idziak.  Counting finite algebras in the Post varieties.  Internat. J. Algebra Comput., 10(3):323--337, 2000. MR1759183
Clifford Bergman and Joel Berman.  Categorical equivalence of modes.  Discuss. Math. Algebra Stochastic Methods, 19(1):41--62, 1999. MR1701735
Joel Berman and Gabriela Bordalo.  Finite distributive lattices and doubly irreducible elements.  Discrete Math., 178(1-3):237--243, 1998. MR1483754
Clifford Bergman and Joel Berman.  Algorithms for categorical equivalence.  Math. Structures Comput. Sci., 8(1):1--15, 1998. MR1617307
J. Berman and H. Lakser.  The probability of triviality.  Algebra Universalis, 38(4):422--449, 1997. MR1626351
Clifford Bergman and Joel Berman.  Morita equivalence of almost-primal clones.  J. Pure Appl. Algebra, 108(2):175--201, 1996. MR1382247
Joel Berman and Stanley Burris.  A computer study of $3$-element groupoids.  In Logic and algebra (Pontignano, 1994), pages 379--429.  Dekker, New York, 1996. MR1404949
Joel Berman.  Free spectra gaps and tame congruence types.  Internat. J. Algebra Comput., 5(6):651--672, 1995. MR1365196
Joel Berman and Andrzej Kisielewicz.  On the number of operations in a clone.  Proc. Amer. Math. Soc., 122(2):359--369, 1994. MR1198450
Joel Berman and Philip Dwinger.  Lattices with series-parallel and interval order and a generalization of Catalan numbers.  J. Combin. Math. Combin. Comput., 16:75--85, 1994. MR1301211
Joel D. Berman, Emil W. Kiss, Péter Pröhle and Ágnes Szendrei.  The set of types of a finitely generated variety.  Discrete Math., 112(1-3):1--20, 1993. MR1213746
Joel Berman and Steven Seif.  An approach to tame congruence theory via subtraces.  Algebra Universalis, 30(4):479--520, 1993. MR1240569
Joel Berman and W.J. Blok.  Equational dependencies.  J. Inform. Process. Cybernet, 28:213-223, 1992.
Joel Berman.  The value of free algebras.  In Algebraic logic and universal algebra in computer science (Ames, IA, 1988), pages 15--26.  Springer, Berlin, 1990. MR1077836
Joel Berman.  On the combinatorics of free algebras.  In Lattices, semigroups, and universal algebra (Lisbon, 1988), pages 13--19.  Plenum, New York, 1990. MR1085062
Joel Berman and W. J. Blok.  Generalizations of Tarski's fixed point theorem for order varieties of complete meet semilattices.  Order, 5(4):381--392, 1989. MR1010387
Joel Berman.  Finite algebras with large free spectra.  Algebra Universalis, 26(2):149--165, 1989. MR999222
Joel Berman and Willem J. Blok.  Positive Boolean dependencies.  Inform. Process. Lett., 27(3):147--150, 1988. MR933276
John T. Baldwin and Joel Berman.  Concrete representations of lattices and the fundamental order.  In Classification theory (Chicago, IL, 1985), pages 24--31.  Springer, Berlin, 1987. MR1033021
Joel Berman and W. J. Blok.  The Fraser-Horn and Apple properties.  Trans. Amer. Math. Soc., 302(2):427--465, 1987. MR891629
Joel Berman and W. J. Blok.  Free spectra of nilpotent varieties.  Algebra Universalis, 24(3):279--282, 1987. MR931617
J. Berman, G. Grätzer and C. R. Platt.  Extending algebras to model congruence schemes.  Canad. J. Math., 38(2):257--276, 1986. MR833568
Joel Berman and Masao Mukaidono.  Enumerating fuzzy switching functions and free Kleene algebra.  Comput. Math. Appl., 10(1):25--35, 1984. MR727911
Joel Berman and Ralph McKenzie.  Clones satisfying the term condition.  Discrete Math., 52(1):7--29, 1984. MR765281
Joel Berman.  Free spectra of $3$-element algebras.  In Universal algebra and lattice theory (Puebla, 1982), pages 10--53.  Springer, Berlin, 1983. MR716173
John T. Baldwin and Joel Berman.  Definable principal congruence relations: kith and kin.  Acta Sci. Math. (Szeged), 44(3-4):255--270 (1983), 1982. MR684382
John T. Baldwin, Joel Berman, A. M. W. Glass and Wilfrid Hodges.  A combinatorial fact about free algebras.  Algebra Universalis, 15(2):145--152, 1982. MR686797
Joel Berman.  Interval lattices and the amalgamation property.  Algebra Universalis, 12(3):360--375, 1981. MR624302
John T. Baldwin and Joel Berman.  Elementary classes of varieties.  Houston J. Math., 7(4):473--492, 1981. MR658563
Joel Berman.  A proof of Lyndon's finite basis theorem.  Discrete Math., 29(3):229--233, 1980. MR560765
Joel Berman and Barry Wolk.  Free lattices in some small varieties.  Algebra Universalis, 10(3):269--289, 1980. MR564117
Joel Berman.  Algebraic properties of k-valued logics.  In Proceedings of the tenth international symposium on multiple-valued logic, pages 195-204.  1980.
Joel Berman and George Grätzer.  Uniform representations of congruence schemes.  Pacific J. Math., 76(2):301--311, 1978. MR0491411
Joel Berman and Kit Hanes.  Optimizing the arrangement of points on the unit sphere.  Math. Comp., 31(140):1006--1008, 1977. MR0478006
John T. Baldwin and Joel Berman.  A model theoretic approach to Malcev conditions.  J. Symbolic Logic, 42(2):277--288, 1977. MR0480006
Joel Berman.  Distributive lattices with an additional unary operation.  Aequationes Math., 16(1-2):165--171, 1977. MR0480238
John T. Baldwin and Joel Berman.  Varieties and finite closure conditions.  Colloq. Math., 35(1):15--20, 1976. MR0401600
Joel Berman and Peter Köhler.  Cardinalities of finite distributive lattices.  Mitt. Math. Sem. Giessen, Heft 121:103--124, 1976. MR0485609
Joel Berman.  Algebras with modular lattice reducts and simple subdirectly irreducibles.  Discrete Math., 11:1--8, 1975. MR0360391
Joel Berman and Steven L. Jordan.  The Kuratowski closure-complement problem.  Amer. Math. Monthly, 82(8):841--842, 1975. MR0388305
J. Berman and Ph. Dwinger.  Finitely generated pseudocomplemented distributive lattices.  J. Austral. Math. Soc., 19:238--246, 1975. MR0389697
Joel Berman.  A note on homogeneous lattices.  Colloq. Math., 33(2):201--202, 304, 1975. MR0392708
John T. Baldwin and Joel Berman.  The number of subdirectly irreducible algebras in a variety.  Algebra Universalis, 5(3):379--389, 1975. MR0392765
Joel Berman.  Homogeneous lattices and lattice-ordered groups.  Colloq. Math., 32:13--24, 1974. MR0357258
J. Berman and Joel D. Berman.  Congruence relations of pseudocomplemented distributive lattices.  Algebra Universalis, 3:288--293, 1973. MR0401571
J. Berman.  On the length of the congruence lattice of a lattice.  Algebra Universalis, 2:18--19, 1972. MR0304246
Joel Berman.  On the congruence lattices of unary algebras.  Proc. Amer. Math. Soc., 36:34--38, 1972. MR0309833
J. Berman.  Sublattices of intervals in relatively free lattices.  Algebra Universalis, 2:174--176, 1972. MR0311520
Joel Berman.  Strong congruence lattices of finite partial algebras.  Algebra Universalis, 1:133--135, 1971/72. MR0308011
Joel D. Berman and Kit Hanes.  Volumes of polyhedra inscribed in the unit sphere $E^{3}$.  Math. Ann., 188:78--84, 1970. MR0266052
Joel Berman.  Congruence lattices fo finite universal algebras.  University of Washington, 1970. PhD thesis. 
update this page
HTML 5 CSS FAE
UIC LAS MSCS > people > publications